Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 182, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 23, 2017, 5:08 PM EDT for 4 counties in North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2017, 5:08 PM EDT (21:08 UTC)
- Expired
- Aug 23, 2017, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 107 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted.
292
WUUS51 KAKQ 232108
SVRAKQ
NCC029-053-139-143-232145-
/O.NEW.KAKQ.SV.W.0182.170823T2108Z-170823T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
508 PM EDT WED AUG 23 2017
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Central Camden County in northeastern North Carolina...
Central Pasquotank County in northeastern North Carolina...
Central Perquimans County in northeastern North Carolina...
Northwestern Currituck County in northeastern North Carolina...
* Until 545 PM EDT
* At 508 PM EDT, severe thunderstorms were located along a line
extending from near Moyock to near Elizabeth City to near
Belvidere, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Severe thunderstorms will be near,
Elizabeth City and Moyock around 515 PM EDT.
Camden and Elizabeth City State University around 520 PM EDT.
Whitehall Shores around 525 PM EDT.
Indiantown and Shiloh around 535 PM EDT.
Nixonton around 540 PM EDT.
Other locations impacted by these severe thunderstorms include
Belcross, Burnt Mills, Rabbit Corner, Snowden, Symonds Creek,
Parkville, Woodville, Gregory, Okisko and Forestburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3634 7647 3653 7613 3643 7600 3641 7599
3641 7600 3638 7596 3637 7596 3636 7595
3637 7594 3640 7596 3637 7592 3625 7611
3612 7635
TIME...MOT...LOC 2108Z 281DEG 22KT 3645 7617 3634 7627 3625 7649
HAIL...<.75IN
WIND...60MPH
$$
052 follow-up statements
857
WWUS51 KAKQ 232130
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
530 PM EDT WED AUG 23 2017
NCC029-053-139-143-232145-
/O.CON.KAKQ.SV.W.0182.000000T0000Z-170823T2145Z/
Camden NC-Pasquotank NC-Perquimans NC-Currituck NC-
530 PM EDT WED AUG 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL CAMDEN...SOUTHEASTERN PASQUOTANK...CENTRAL PERQUIMANS AND
CENTRAL CURRITUCK COUNTIES...
At 529 PM EDT, severe thunderstorms were located along a line
extending from near Indiantown to near Elizabeth City State
University to near Chapanoke, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Indiantown and Whitehall Shores around 535 PM EDT.
Shiloh around 545 PM EDT.
Other locations impacted by these severe thunderstorms include
Belcross, Pasquotank, Rabbit Corner, Symonds Creek, Woodville,
Spences Corner, Gregory, Bartlett, Taylors Beach and Okisko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3624 7641 3642 7612 3638 7604 3633 7599
3632 7600 3625 7611 3612 7635
TIME...MOT...LOC 2129Z 294DEG 21KT 3638 7607 3626 7620 3622 7634
HAIL...<.75IN
WIND...60MPH
$$
05578
WWUS51 KAKQ 232139
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
539 PM EDT WED AUG 23 2017
NCC029-053-139-143-232148-
/O.EXP.KAKQ.SV.W.0182.000000T0000Z-170823T2145Z/
Camden NC-Pasquotank NC-Perquimans NC-Currituck NC-
539 PM EDT WED AUG 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CAMDEN...SOUTHEASTERN
PASQUOTANK...CENTRAL PERQUIMANS AND CENTRAL CURRITUCK COUNTIES WILL
EXPIRE AT 545 PM EDT...
The storms which prompted the warning have weakened below severe
limits. Therefore the warning will be allowed to expire. However
heavy rainfall is still possible with these thunderstorms through 7
pm EDT.
LAT...LON 3624 7641 3642 7612 3638 7604 3633 7599
3632 7600 3625 7611 3612 7635
TIME...MOT...LOC 2138Z 281DEG 22KT 3637 7601 3625 7614 3621 7628
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:04 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 23, 4:04 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
404 PM EDT Wed Aug 23 2017
.SYNOPSIS...
A cold front drops south of the area tonight, stalling along the
Southeast coast. Strong high pressure builds into the Northeast
Thursday and Friday, and remains centered over the Northeast
through early next week. Low pressure lifts offshore Monday
into Tuesday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Latest surface analysis places the cold front over northeast
North Carolina. Scattered to numerous showers and thunderstorms
have developed along and just behind the frontal boundary. A
warm, humid, and unstable air mass exists across southeast
Virginia and northeast North Carolina ahead of the area of
showers and thunderstorms. RAP/SPC analysis indicates mixed-
layer CAPE values of 1500-2500 J/kg, where temperatures are
still in the mid to upper 80's with dewpoints in the mid to
upper 70's. Shear remains marginal, around 25-30 knots, which is
enough for at least some organization and stronger storms. Main
threat remains locally damaging winds. Another concern will be
along the coast as the front slows and better upper level
support arrives. Impressive omega along the front with
precipitable waters in excess of 2 inches and MBE vectors at or
below 10 knots will result in locally heavy rainfall. Flash
flood guidance across the southeast is around 2-3 inches, but
given the overall progressive nature of the system, do not
anticipate widespread impacts from flooding. Headlines are not
anticipated.
Flow becomes north to northeast behind the front, as drier air
starts to spread into the area from the northwest later this
afternoon into tonight. Guidance indicates some linger moisture
over the Piedmont into central Virginia behind the front as
another area of convergence could result in additional showers
into this evening. Have increased cloud cover inland late today
through this evening and lingered chance PoPs inland through the
evening hours. Showers/thunderstorms diminish along the coast
through the evening as instability wanes and the shortwave
pushes offshore. Low tonight generally in the low to mid 60's
northwest to low 70's southeast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Potent shortwave digs over the Great Lakes into the Ohio Valley
Thursday as the old cold front settles along the Southeast
coast. Height falls ahead of the shortwave will induce waves of
low pressure along the front, keeping low chance PoPs across
southeast Virginia and northeast North Carolina. North to
northeast flow will keep sky conditions generally mostly cloudy
along the coast to partly cloudy inland. Cooler and less humid,
with highs in the low to mid 80's. Trough axis slides north of
the region Thursday night, along with the deepest moisture and
best chances for measurable precip. Have trended toward warmer
guidance Thursday night due to likelihood of cloud cover. Lows
in the low to mid 60's. Upper 60's near the coast.
Onshore flow persists Friday, as model soundings indicate
lingering low level moisture. Perturbations in the fast west to
northwest flow along with convergence near the coast will result
in a slight chance PoP Friday afternoon. Some modest instability
is indicated, but will keep only shower wording due to stable
onshore flow. Sky again averages partly cloudy to mostly cloudy.
Highs in the low 80's. Partly cloudy to cloudy Friday night as
high pressure builds north of the region. Lows generally in the
low to mid 60's. Some locales in the Piedmont forecast to drop
into the upper 50's.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
High pressure builds from the Great Lakes across the
Saint Lawrence Valley and into New England Friday through Sunday
bringing mild and mainly dry conditions. Highs Friday through Sunday
will generally be in the upper 70s to low 80s with lows in the upper
50s to low 60s, and mid/upper 60s at the coast. Low pressure
(potentially tropical) eventually develops along a stalled frontal
boundary off the Carolina Coast early next week. This could
potentially bring some moisture into the region in the Monday-
Wednesday timeframe, but PoPs are only 20-30% at this time. Expect a
modestly strong ENE wind along the coast with strong high pressure N
of the region and developing low pressure off the Carolina Coast.
High temperatures Monday through Wednesday remain in the upper 70s
to low 80s, with lows ranging through the 60s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A cold front is pushing across the local area to begin the 18Z
TAF period. Behind the front, scattered to numerous showers and
thunderstorms are developing across the Piedmont into central
Virginia in a warm, moist, and unstable air mass. Showers and
thunderstorms will push eastward through this evening, becoming
better organized across central and eastern Virginia. Locally
damaging winds, heavy rainfall, and frequent lightning are the
main threats. The front pushes offshore and south of the region
tonight, with lingering chances for showers along the coast.
Flight restrictions are possible under the strongest storms.
MVFR ceilings are possible across southern Virginia and
northeast North Carolina tonight. Wind becomes north to
northeast behind the front, generally at or below 10 knots.
High pressure builds in from the northwest on Thursday as the
front stalls along the Southeast coast. An uptick in northeast
winds is anticipated Thursday morning with a surge of cold
advection, but winds diminish mid to late morning. Flow also
results in broken to overcast skies near the coast Thursday with
lingering chances for showers across the far southeast.
High pressure slowly builds north of the region through
Saturday, with periods of clouds due to onshore flow. Winds
remain northeast.
&&
.MARINE...
A cold front will push across the Mid-Atlantic coast late
this aftn and evening bringing numerous showers/tstms. The wind will
generally become NE 10 to 15kt behind the front. However, some
locally stronger wind is expected along with and in the wake of
tstms. Later tonight, high pressure will build in from the NNW and
this will result in a shallow CAA surge late tonight into Thursday
morning, which should produce a ~6hr period of low-end SCA
conditions in the Bay/lower James. Expect a NE wind to increase to
15-20kt in these locations. The duration of the wind is not expected
to be long enough to build seas to 5ft in the ocean. SCA flags have
been raised for the Bay/Lower James for late tonight into Thursday
morning. The wind should diminish and remain NE later Thursday aftn
into Friday as high pressure builds into the region. Seas should
subside from 3-4ft to 2-3ft, with 1-2ft waves in the Bay.
Onshore (ENE) flow should continue through the weekend as strong
high pressure builds N of the region across New England. The wind
should remain elevated Saturday, 10-15kt/15-20kt ocean, and then
increase more significantly Sunday into Monday as low pressure
develops along a stalled frontal boundary to our S and then
gradually lifts nwd. The wind increases to 15-20kt/20-25kt ocean
(potentially 25-30kt S of Cape Charles). Seas initially build to 3-
5ft Saturday, then 5-7ft Sunday, and potentially 6-10ft by Monday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 AM to 1 PM EDT Thursday for ANZ632-
634.
Small Craft Advisory from 4 AM to 1 PM EDT Thursday for ANZ638.
Small Craft Advisory from 1 AM to 10 AM EDT Thursday for
ANZ630-631.
&&
SYNOPSIS...SAM/TMG
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...AJZ
AVIATION...SAM/TMG
MARINE...AJZHazardous weather outlook, Aug 23, 4:28 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 428 PM EDT Wed Aug 23 2017 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-242030- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 428 PM EDT Wed Aug 23 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-242030- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 428 PM EDT Wed Aug 23 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 23, 3:41 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
341 PM EDT WED AUG 23 2017
VAZ092-232030-
Southampton-
341 PM EDT WED AUG 23 2017
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN
SOUTHAMPTON COUNTY AND THE CITY OF FRANKLIN...
At 341 PM EDT, thunderstorms with heavy rain were located along a
line extending from 7 miles northwest of Courtland to near
Claresville. Movement was southeast at 25 mph.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Franklin, Courtland, Newsoms, Hunterdale, Capron, Sunbeam, Handsom,
Riverdale, Drewryville, Shiloh, Story and Worrell.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3666 7736 3680 7723 3669 7692 3668 7692
3667 7691 3665 7691 3665 7690 3664 7690
3660 7692 3654 7698 3654 7707
TIME...MOT...LOC 1941Z 292DEG 22KT 3679 7717 3660 7736
05Special weather statement, Aug 23, 4:16 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
416 PM EDT WED AUG 23 2017
NCZ012-013-VAZ092-232100-
Hertford-Northampton-Southampton-
416 PM EDT WED AUG 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...
NORTHWESTERN HERTFORD AND SOUTH CENTRAL SOUTHAMPTON COUNTIES...
At 416 PM EDT, a strong thunderstorm was located near Conway, or 8
miles southwest of Boykins, moving east at 20 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Murfreesboro, Boykins, Chowan University, Conway, Winton, Como,
Severn, Branchville, Milwaukee, Pendleton, Mapleton, Riddicksville,
Pleasant Grove, Sunbeam, Margarettsville, Bartonsville, Riverdale,
Barretts Crossroad, Galatia and Falsons Old Tavern.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3641 7752 3654 7736 3655 7730 3656 7733
3655 7735 3660 7730 3659 7692 3656 7693
3656 7692 3650 7692 3648 7694 3647 7693
3647 7695 3641 7695 3639 7692 3638 7692
TIME...MOT...LOC 2016Z 268DEG 19KT 3649 7730
BUTNERSpecial weather statement, Aug 23, 4:21 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
421 PM EDT WED AUG 23 2017
NCZ014>016-VAZ096-097-232100-
Pasquotank-Camden-Gates-Suffolk-Chesapeake-
421 PM EDT WED AUG 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN PASQUOTANK...AND EASTERN GATES COUNTIES...THE
SOUTHWESTERN CITY OF CHESAPEAKE AND THE SOUTHEASTERN CITY OF
SUFFOLK...
At 420 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Corapeake to near Sunbury. Movement
was east at 20 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Gatesville, Sunbury, Chesapeake, Suffolk, Hobbsville, Corapeake,
Easons Crossroads, Savage, Acorn Hill, Hazelton, Buckland, Carter,
Sandy Cross, Trotville and Saunders.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
LAT...LON 3644 7680 3664 7658 3662 7623 3636 7652
3636 7656 3634 7657 3632 7660 3633 7664
3631 7665 3631 7667
TIME...MOT...LOC 2020Z 286DEG 16KT 3658 7657 3646 7668
05Special weather statement, Aug 23, 4:32 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
432 PM EDT WED AUG 23 2017
NCZ030-031-232115-
Bertie-Chowan-
432 PM EDT WED AUG 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BERTIE AND SOUTHWESTERN
CHOWAN COUNTIES...
At 432 PM EDT, a strong thunderstorm was located near Windsor, moving
east at 20 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1
inch are possible with this storm.
This storm will be near...
Windsor around 440 PM EDT.
Other locations impacted by this storm include Goose Pond, Whites
Crossroads, Merry Hill, Mavaton, Edenhouse, Republican, Trap, Mount
Gould, Hancock and Burden.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3605 7721 3623 7701 3619 7658 3611 7657
3605 7661 3606 7662 3604 7664 3604 7666
3601 7669 3599 7668 3596 7672 3593 7674
3593 7673 3595 7671 3594 7669 3593 7669
3592 7672 3590 7673
TIME...MOT...LOC 2032Z 288DEG 17KT 3609 7695
MINNICKSpecial weather statement, Aug 23, 4:49 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
449 PM EDT WED AUG 23 2017
NCZ012-013-030-232130-
Hertford-Northampton-Bertie-
449 PM EDT WED AUG 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERTIE...
SOUTHEASTERN NORTHAMPTON AND SOUTHWESTERN HERTFORD COUNTIES...
At 449 PM EDT, a strong thunderstorm was located over Rich Square,
moving east at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of 1 to 2 inches are
possible with this storm.
Locations impacted include...
Ahoskie, Rich Square, Aulander, Woodland, Winton, Lewiston Woodville,
Cofield, Roxobel, Union, Jackson, Kelford, Lasker, Eagletown, Tunis,
Earleys, Menola, Burden, Bryantown, Boones Crossroads and George.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3599 7721 3601 7721 3601 7722 3606 7732
3609 7731 3610 7727 3610 7724 3611 7723
3616 7726 3621 7738 3624 7738 3627 7741
3629 7741 3632 7744 3631 7752 3640 7745
3640 7693 3637 7683 3604 7715
TIME...MOT...LOC 2049Z 271DEG 32KT 3629 7733
SCALORASpecial weather statement, Aug 23, 4:57 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
457 PM EDT WED AUG 23 2017
NCZ015>017-032-VAZ097-098-232145-
Pasquotank-Camden-Perquimans-Western Currituck-Virginia
Beach-Chesapeake-
457 PM EDT WED AUG 23 2017
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
CAMDEN...NORTHWESTERN PASQUOTANK...NORTHWESTERN PERQUIMANS...AND
NORTHWESTERN CURRITUCK COUNTIES...THE SOUTHEASTERN CITY OF CHESAPEAKE
AND THE SOUTHEASTERN CITY OF VIRGINIA BEACH...
At 456 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Northwest to near Chapanoke. Movement was
east at 20 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Elizabeth City, South Mills, Chesapeake, Chapanoke, Morgans Corner,
Northwest, Moyock, Pasquotank, Horseshoe, Pierceville, Peach,
Parkville, Tar Corner, Nicanor, Sharon, Spences Corner, Lilly, Lambs
Corner, Burnt Mills and Rabbit Corner.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3632 7657 3633 7656 3636 7652 3638 7645
3641 7647 3661 7623 3661 7587 3633 7621
3633 7622 3632 7622 3622 7634
TIME...MOT...LOC 2056Z 270DEG 20KT 3659 7611 3631 7641
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:21 PM EDT | Special Weather Statement | AKQ | Currituck | 54 min |
| Aug 23, 3:38 PM EDT | Special Weather Statement | AKQ | Bertie | 52 min |
| Aug 23, 4:16 PM EDT | Special Weather Statement | AKQ | Northampton | 44 min |
| Aug 23, 4:21 PM EDT | Special Weather Statement | AKQ | Gates | 39 min |
| Aug 23, 4:32 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan | 43 min |
| Aug 23, 4:49 PM EDT | Special Weather Statement | AKQ | Hertford | 41 min |
| Aug 23, 4:57 PM EDT | Special Weather Statement | AKQ | Camden | 48 min |
| Aug 23, 5:22 PM EDT | Special Weather Statement | AKQ | Bertie | 53 min |
| Aug 23, 5:33 PM EDT | Areal Flood Advisory | AKQ | Camden, Chowan, Gates, Pasquotank, Perquimans | 3 hr |
| Aug 23, 6:16 PM EDT | Special Weather Statement | AKQ | Chowan, Perquimans | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.